Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 51, NWS Pittsburgh, PA

June 14, 2021Preston County, Tucker County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2021, 7:27 PM EDT for Preston County, Tucker County, West Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 7:27 PM EDT (23:27 UTC)
Expired
Jun 14, 2021, 8:00 PM EDT
In force
33 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 4:52 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

618 
WUUS51 KPBZ 142327
SVRPBZ
WVC077-093-150000-
/O.NEW.KPBZ.SV.W.0051.210614T2327Z-210615T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
727 PM EDT Mon Jun 14 2021

The National Weather Service in Pittsburgh has issued a

* Severe Thunderstorm Warning for...
  Tucker County in northeastern West Virginia...
  Southeastern Preston County in northeastern West Virginia...

* Until 800 PM EDT.

* At 727 PM EDT, a severe thunderstorm was located 8 miles northwest
  of Thomas, moving southeast at 45 mph.

  HAZARD...Wind gusts to 60 mph.

  SOURCE...Radar.

  IMPACT...Expect damage to trees and power lines, resulting in some 
           power outages.

* Locations impacted include...
  Parsons...                        Terra Alta...
  Davis...                          Thomas...
  Rowlesburg...                     Hendricks...
  Hambleton...                      Hannahsville...
  Elk...                            Canaan Valley State Park...
  Pheasant Run...                   Aurora...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Move to an interior room on the lowest floor of a building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3898 7947 3897 7950 3904 7978 3909 7978
      3913 7984 3923 7981 3925 7985 3947 7953
      3943 7948 3919 7949 3918 7946 3921 7933
      3921 7931 3919 7929 3915 7933 3912 7933
      3909 7935 3907 7930 3898 7933 3896 7935
TIME...MOT...LOC 2327Z 308DEG 38KT 3921 7963 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
892 
WWUS51 KPBZ 142344
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
744 PM EDT Mon Jun 14 2021

WVC077-093-150000-
/O.CON.KPBZ.SV.W.0051.000000T0000Z-210615T0000Z/
Tucker WV-Preston WV-
744 PM EDT Mon Jun 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR TUCKER AND SOUTHEASTERN PRESTON COUNTIES...

At 744 PM EDT, a severe thunderstorm was located over Davis, moving
southeast at 45 mph.

HAZARD...Wind gusts to 60 mph.

SOURCE...Radar.

IMPACT...Expect damage to trees and power lines, resulting in some 
         power outages.

Locations impacted include...
Parsons...                        Davis...
Thomas...                         Hendricks...
Hambleton...                      Hannahsville...
Benbush...                        Elk...
Lead Mine...                      Pifer Moutain...
Canaan Valley State Park...       Pheasant Run...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Move to an interior room on the lowest floor of a building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3898 7947 3897 7950 3904 7978 3909 7978
      3913 7984 3923 7981 3925 7985 3926 7949
      3919 7949 3918 7947 3921 7931 3919 7929
      3916 7933 3912 7933 3909 7935 3907 7930
      3898 7933 3896 7935
TIME...MOT...LOC 2344Z 308DEG 38KT 3909 7944 

HAIL...<.75IN
WIND...60MPH
 
$$
095 
WWUS51 KPBZ 150000
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
800 PM EDT Mon Jun 14 2021

WVC077-093-150008-
/O.EXP.KPBZ.SV.W.0051.000000T0000Z-210615T0000Z/
Tucker WV-Preston WV-
800 PM EDT Mon Jun 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR TUCKER AND SOUTHEASTERN
PRESTON COUNTIES WILL EXPIRE AT 800 PM EDT...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern West Virginia.

Remember, a Severe Thunderstorm Warning still remains in effect for
southwestern Tucker County until 830 PM EDT.

LAT...LON 3898 7947 3897 7950 3904 7978 3909 7978
      3913 7984 3923 7981 3925 7985 3926 7949
      3919 7949 3918 7947 3921 7931 3919 7929
      3916 7933 3912 7933 3909 7935 3907 7930
      3898 7933 3896 7935
TIME...MOT...LOC 2358Z 308DEG 38KT 3902 7932 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:11 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 14, 6:11 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
611 PM EDT Mon Jun 14 2021

.SYNOPSIS...
Thunderstorms will end over southern portions of the area this
evening as a cold front exits the region Another crossing
disturbance will maintain lower shower and thunderstorm chances
Tuesday. High pressure will then provide dry and cooler weather for
Wednesday and Thursday.

&&

.NEAR TERM /THROUGH TUESDAY/...
Line of storms continues to move southeast, ahead of a southward
moving cold front. The activity has been maintained by numerous
outflow boundaries that continue to spread away from dying
convection. The first severe watch has ended and a second is now in
effect for the southern border, in WV, until 9pm.

A generally quiet overnight is then expected with the loss of
instability and the passage of the front.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Another shortwave rotating through the main northeast CONUS trough
will fire off a few showers and thunderstorms on Tuesday. Coverage
will be more sporadic with less upper support, and severe weather is
not expected as instability and shear will be more subdued.

Activity will end Tuesday evening as the shortwave departs. Surface
high pressure digging into the Great Lakes will then spread its
influence over our area, bringing dry and cooler weather through
Wednesday night. Low temperatures in the 40s will make a return
appearance.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Dry weather will continue through at least Thursday night as the high
remains in control. The next shortwave trough is then expected to
advance from the Upper Midwest, with shower and thunderstorm chances
returning late Friday and into Saturday as it approaches and crosses
the region. Low, shortwave-dependent shower chances will then
continue into Monday, with seasonable temperatures overall.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
General VFR for early portions of the forecast period. The exception
would be at MGW which will see the risk for a thunderstorm very early
in the forecast period. Expect IFR to MVFR fog to develop at most
ports later tonight, especially those which saw rain.

Fog will burn off quickly Tuesday morning, with return to VFR
expected at all ports. Wind gusts will pick up by late morning with
northwest winds of 15 to 25 mph anticipated.

.Outlook...
Periodic rain chances from passing shortwaves within a developing
eastern U.S. trough may also create intermittent restrictions through
Tuesday. VFR under high pressure is expected mid-week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jun 14, 4:23 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
423 PM EDT Mon Jun 14 2021

OHZ058-059-068-069-PAZ021>023-029-031-073>076-WVZ002>004-012-021-
509>512-152030-
Guernsey-Belmont-Noble-Monroe-Allegheny-Armstrong-Indiana-Washington-
Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-
423 PM EDT Mon Jun 14 2021

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, northern West Virginia and the
northern panhandle of West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057-PAZ007>009-013>016-020-WVZ001-513-514-152030-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-
Beaver-Hancock-Western Tucker-Eastern Tucker-
423 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania and
northern West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 14, 7:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     ALEPPO                  39.82N  80.45W
06/14/2021                   GREENE             PA   911 CALL CENTER

            MULTIPLE TREES DOWN

&&

EVENT NUMBER PBZ2101725

RRR
Local storm report, Jun 14, 7:04 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
704 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     BRUCETON                40.32N  79.98W
06/14/2021                   ALLEGHENY          PA   911 CALL CENTER

            LARGE NUMBER OF TREES REPORTED DOWNED IN AND AROUND THE
            TOWN.

&&

EVENT NUMBER PBZ2101726

FLH
Local storm report, Jun 14, 7:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     BRUCETON MILLS          39.66N  79.64W
06/14/2021                   PRESTON            WV   911 CALL CENTER

            LARGE NUMBER OF TREES REPORTED DOWNED IN AND AROUND THE
            TOWN.

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER PBZ2101726

FLH
Local storm report, Jun 14, 7:15 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
715 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      MORGANTOWN              39.64N  79.95W
06/14/2021                   MONONGALIA         WV   PUBLIC

            POOR DRAINAGE FLOODING IN DOWNTOWN MORGANTOWN.

&&

EVENT NUMBER PBZ2101728

FLH
Local storm report, Jun 14, 7:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     WOODSFIELD              39.76N  81.12W
06/14/2021                   MONROE             OH   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES REPORTED DOWN IN THE
            TOWN AND IN THE VICINITY.

&&

EVENT NUMBER PBZ2101729

FLH
Local storm report, Jun 14, 7:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     FOLSOM                  39.47N  80.52W
06/14/2021                   WETZEL             WV   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN. MUCH OF THE TOWN
            IS WITHOUT POWER.

&&

EVENT NUMBER PBZ2101730

FLH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:54 PM EDTSpecial Weather StatementPBZHancock36 min
Jun 14, 2:54 PM EDTSpecial Weather StatementPBZBrooke36 min
Jun 14, 3:01 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock29 min
Jun 14, 5:18 PM EDTSevere Thunderstorm WarningPBZMonongalia, Preston27 min
Jun 14, 5:40 PM EDTSpecial Weather StatementPBZMarshall50 min
Jun 14, 5:41 PM EDTSevere Thunderstorm WarningPBZMonongalia, Preston31 min
Jun 14, 5:45 PM EDTSevere Thunderstorm WarningPBZMarshall, Wetzel30 min
Jun 14, 5:47 PM EDTSevere Thunderstorm WarningPBZMarshall, Wetzel16 min
Jun 14, 6:02 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia28 min
Jun 14, 6:05 PM EDTSpecial Weather StatementPBZWetzel40 min
Jun 14, 6:16 PM EDTSevere Thunderstorm WarningPBZWetzel29 min
Jun 14, 6:20 PM EDTAreal Flood AdvisoryPBZMarion, Monongalia111 min
Jun 14, 6:27 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston33 min
Jun 14, 6:33 PM EDTSpecial Weather StatementPBZMarion27 min
Jun 14, 6:39 PM EDTSevere Thunderstorm WarningPBZMarion, Wetzel22 min
Jun 14, 6:51 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Tucker39 min
Jun 14, 7:00 PM EDTFlash Flood WarningPBZMarion72 min
Jun 14, 7:58 PM EDTSevere Thunderstorm WarningPBZTucker32 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.